MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 400 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 400 STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that their amsco 400 sterilizer was producing wet instrument packs following completed cycles.This caused patient procedures to be postponed.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the unit and found that the steam trap had failed as it was dirty and clogged.As the steam trap was clogged, steam could not travel down the drain resulting in excess steam within the unit and therefore the reported wet instrument packs.The technician rebuilt the steam trap and proactively cleaned the water level probes.The technician tested the unit, confirmed it to be operating according to specification, and returned it to service.The technician collected water samples to test the facility's incoming water and the results identified that six of the critical chemical attributes of water quality were above the maximum requirements for the carbon-steel steam generator as stated in the amsco 400 sterilizer operator manual.(table 5-1.Required feed water quality for carbon-steel steam generators).The user facility is responsible for ensuring that their incoming water supply remains within the carbon-steel steam generator's operating requirements.The amsco 400 operator manual states (3-1), "water quality - supplied must be within specifications.Improper water quality adversely affects equipment operation." the technician notified the customer of the water quality test results and that their water quality is not meeting the required operating conditions.The user facility has committed to making the necessary improvements to the facility's incoming water quality.No additional issues have been reported.

Brand Name
AMSCO 400 STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16506348
Report Number3005899764-2023-00012
Device Sequence Number16982280
Product Code FLE
UDI-Device Identifier00724995209421
UDI-Public00724995209421
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0201110111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown